Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for low libido in a 60 year old

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2243 Questions

default
Posted on Wed, 21 Oct 2015 in Sexual Health
Question: I am 60 yo this year
I've lost interest in sex over the last 18 months
This is a problem, as i have a young girlfriend who wants children
I've also been caring for my 92 yo mother with Althzeimers for the last 2-3 years
This is very stressful
I've also lost motivation to exercise, which is unusual for me as I've always been very active,
Im worried our relationship will suffer and would like to know if there is any treatment I could get which would help treat or even reverse this situation so I can have a normal sexlife and feel more motivated again.
Many of my friends still have a high libido and are still physically active.
Thanks for any advice you may have.
regards
XXXXX
doctor
Answered by Dr. Alexander H. Sheppe 1 hour later
Brief Answer:
Consultation

Detailed Answer:
Thanks for your question.

I'm hearing that for the last 18 months your libido has decreased in the setting of the stress of caring for your mother who is ill, also with loss of interest in exercise which you previously did frequently.

I have a couple thoughts. First, it may be that you are depressed, which can be characterized by loss of interest in previously enjoyable things (exercise), low energy, and loss of libido. Treatment for this would be an antidepressant (such as Wellbutrin, which has a lower risk of sexual side effects) and/or psychotherapy. Second, it may be that your loss of libido is simply related to increased stress in your life, and further worsened by the fear that you will disappoint your girlfriend and your relationship will suffer. The best thing to do for this would be to simply discuss this with your girlfriend. If she loves you, which it sounds like she does, she should be open to discussing your concerns in a non-judgmental way, and work with you to think about ways to decrease stress in your life and to spice things up in the bedroom. Third, sometimes medications such as Viagra or Cialis can be useful for stimulating libido in men, even men who do not have difficulty obtaining an erection.

I recommend consulting with a doctor and bringing up my suggestions. Whether talking to your girlfriend, therapy, medication, or some combination of these is ultimately suggested, I have confidence you can feel better.

For a more comprehensive evaluation and answer, ask me on HealthCareMagic at the private link below: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Viagra

doctor1 MD

I am dating a man 51 years old, that has been on dialysis for about 3 mo. Kidney failure due to diabetes. I just started dating him and he can not seem to have a hard on. Is this due to the dialysis? Can he take viagra. We have tried stimulation and oral sex. Neither seems to work

doctor1 MD

I am 35 year old 3 year before doctors found that I am diabetic type 1 and having no option other than inject insulin from external resources to maintain surge level of body
But since last 1 year I feels that lost interest in sexual activities gradually problem was increased I started use of Viagra type pills before going sleep to satisfy sexual need of wife life.But now started problem my penice not getting hard required to penetrate and have no erection our marriage life is disturbed badly please suggest treatment .

doctor1 MD

Hi ,

I am 28 years , male in India. I am having erectile dysfunction.

I am not married and i have not had sex with anyone. But it is during masturbation i have found to have very weak erections. I remember having the problem since i was around 21-22 years old, before that i dont remember.

In May this year i decided to see a doctor. I saw a physician and a psychatrist. On having the testestorone test, it came to be low normal (details of all tests at end of email).The physician gave me to have Vitamin E in the night and the psychatrist gave me the following medicines a) Flunil 20 after morning breakfast
b) Stablon 12.5 after dinner. I was having the medicines since June 7th. (Vitamin E since May 21). Since there was no improvement in erection i switched doctors.

I am now seeing a sexologist and a different psychatrist. In the prolactin test, results came to be normal but on the higher side. TSH and Diabetes are all normal results. Since last week i have stopped the previous medicines and i am having the following now since 29th June as prescribed by my current doctors -
a) Cavenar Sachet - one sachet after morning breakfast (prescribed by sexologist)
b) Paro-10 after dinner (prescribed by the psychatrist)

I am anxious about this since I was 21 years old. I would also like to share a recent incident. The sexologist had asked me to go for Penile Doppler test. The male doctor at the medical centre measured my penis flows under normal condition. He then asked me to masturbate to get my penis erect while he would wait outside. I could not make it erect and he asked me to leave it. He then left and i was surprised to see a young female nurse come in.She took my penis in her hand and fiddled for some 5-10 seconds, but it was still not erect. She then gave me Viagra pill and after half hour asked me to masturbate when i was alone. I was very embarassed as i could not get an erection even then and she came in , smiled and said I was not fit for the test. Is this the correct way the test is done ? I had heard , there is an injection given. Is it abnormal for me not to get an erection even when the nurse held my penis. I have weak erections , but better than this. I was embarassed. Is it most probably that i have leaky veins and hence failed the penile doppler test ?

My medical results are given below -
Testestorone : 4.21 ng/ml. Men Range : 3.0-10.6 ng/ml
Prolactin : 10.64ng/ml. Men Range : 3-25 ng/ml
TSH, Diabetes test - certified normal by doctors.

doctor1 MD

Hi, may I answer. Iam deepak. Age 27. Height 5.9, weight 68. I had sex wid my two gal frnds. Always my penis has erected first, after one minute it downs automatically. Thats my very serious problem. Daily once i have a habit to self hand practice. I hv used massage oil for strong erection of penis but no use. But i hv used viagra once. It gave very gud result. But viagra side effect is headache. I hv another problem. From my childhood, iam going for urinating for every 1 or 2 hours. I have also checked up for sugar. But i hv no sugar problem. Pls tel me solutions for my two problems.

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

Are there any non drug aids for ed? Have tried Viagra with some success but looking for a natural approach.

doctor1 MD

Going to the dermatologist later. How do I prevent erections